fruitgirl I don't think your prednisone course was quick, as you were on prednisone for about
Some people have posted here about
trying a short course of 2-3 weeks, as a quick fix, and then stopping. That's quick, and that's when I would probably recommend slowing things down a bit instead. Also, another time I would recommend slowing the taper down is at lower doses (just as you did).
Otherwise, if prednisone works for someone, then 2-3 months on a course of prednisone seems standard to me (...well, whether it was quick or not, it's great that it worked for you).
And you're right that your GI should know best and should be guiding the taper (and not the opinions that you read on the forum)
Rio, 33 year old male. Diagnosed with UC in 2006
Azathioprine (stopped), 4800 mg Asacol
Vitamin E enema or Canasa/Mesacol suppository occasionally
Post Edited (Rio in Maryland) : 8/31/2009 12:00:33 PM (GMT-6)